Aa
Aa
A
A
A
Close
2041076 tn?1329881359

Upper respiratory inflamation

For 2 months now I have considerable sinus vocal chords and upper lung inflammation. The cold seems to bring this out more I was prescribed Levothroxine for my thyroid. When I take this I'm much worse . However even when I stop the swelling is considerable and my singing voice is heavily affected. I am a professional entertainer with no medical. Please help
2 Responses
242587 tn?1355424110
MEDICAL PROFESSIONAL
You describe “considerable sinus vocal chords and upper lung inflammation”.  I am uncertain about what this statement means but assume the symptoms to be those of a cold or another type of upper respiratory infection.  Such symptoms may be caused by persistent or recurrent infection but, in many instances are caused by repeated exposure to, 1) an allergic substance or, 2) to an irritant; that is, they can be caused by something present in your environment.  With that in mind it might be helpful for you to take a careful inventory of any and all substances in your environment that might fit into one of those categories, especially those just introduced a little more than two months ago.

You also say, “when I stop the swelling is considerable.”  I assume you are referring to swelling of the thyroid gland and that would not be surprising.  Nor would voice change be unusual when your body is low on thyroid hormone.  The lack of that hormone can result in changes in multiple parts of the body including skin, intestinal function, heart and lung function, anemia and most importantly a lack of energy and generalized slowing of body functions.  It can also cause swelling of the vocal cords resulting in a change of voice.

If you truly have low thyroid function, the most important thing now is to determine the cause of it and get it effectively treated with replacement therapy.  Once that is accomplished, starting with low dose replacement therapy, you may find that your other symptoms resolve as well.

Having “no medical” is a major problem, but I urge you to find a way to get the thyroid condition evaluated and treated.

Good luck
2041076 tn?1329881359
I started taking the levothyroxine for a hyper thyroid about the time when the nasal swelling started. My research as indicated that there are side effects to the Levothyroxine.

You are reading content posted in the Respiratory Disorders Forum

Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Healing home remedies for common ailments
Tricks to help you quit for good.
Is your area one of the dirtiest-air cities in the nation?
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.